Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Penis skin is dry, itchy and loose. Diagnosed as yeast infection. Used jock itch cream. Any ideas?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
The skin on my penis is dry, itchy, and loose. From what I have read I though maybe yeast infection or jock itch but I don't know. I used jock itch cream for two days then switched to monistat thinking it was yeast. The monistat has helped the severe itching (which woke me up one night ) but the skin is still loose, wrinkly, and dry when there is no cream on it. When the hot/warm water from a shower hits it, it almost feels like a hurting yet relieving type of feeling. Any ideas???
Posted Mon, 30 Jul 2012 in Skin Rash
Answered by Dr. Prasad 3 hours later

Thanks for the query.

Dry, itchy and flaky lesions are indeed associated with Candida infections and Monistat is a good and effective cream for such conditions.

I am glad to know that the creams are helping you. At this point, I would like to inform you that fungal infections take some time to improve with proper treatment. It may take as long as few days to few weeks for all your symptoms to disappear.

Continue with the cream. In addition I also suggest you to take oral antifungal for faster recovery. A physician nearby can help in prescribing the oral drugs to you for better improvement of your symptoms.

In the meantime a good moisturizing agent can take care of the loose, dry and wrinkly skin.

Exposure to hot water though are relaxing, it can result in loss of natural oils and make it worse than improve it. So I would suggest you to avoid it.

I understand you are worried, but do not worry. You should be better soon.

Hope this answers your query. Let me know if you need any more information.

Above answer was peer-reviewed by
Follow-up: Penis skin is dry, itchy and loose. Diagnosed as yeast infection. Used jock itch cream. Any ideas? 21 hours later
Thanks for the reply. I was looking at it today and the skin looks as if it were burnt. Shiny and dry, very loose, etc. Thinking back on it I used a cream to help delaying ejaculation time before sex last fri night, but washed it off. Symptons occured sat afternoon. Could this have came from the cream? Maybe the cream burnt my skin. The name of the product is STA-ERECT Delay cream for men. Made by Doc XXXXXXX Ingredients are benzocaine 7.5%, acrylates, c10-30 alkyl crosspolymer, diazolidinyl urea, ethoxydiglycol, methylparaben, propanediol, propylparaben, triethanolamine, water. What do you think?
Answered by Dr. Prasad 12 hours later
Thanks for writing back.
Its unlikely that your skin got burnt by the cream you have used. Rather, I would ascribe it to a normal healing process during which the skin does look shiny and dry ( like when we get hurt and the skin starts healing. In the middle, there is a phase when the skin looks shiny and dry).
If your itching increased or you have developed a rash, then stop using this STA-ERECT cream altogether.
Hope that helps.
Let me know if I can address any more concerns.
Above answer was peer-reviewed by
Follow-up: Penis skin is dry, itchy and loose. Diagnosed as yeast infection. Used jock itch cream. Any ideas? 34 minutes later
Thanks again for the reply. I only used the cream once so I am not for sure if it was the cream or not. With my skin doing this following the night I used the cream I am scared to even try it again. Whether it was the cream or not.
It seems as if the Monistat has helped the itching, I do not see any rash, and hopefully this heals all together soon. How long does something like this take to heal?

It does look as if it is getting a little better, but not quite sure. I also noticed that the affected area is more than it was when I first observed this. It originally started out small, and on the top side of the shaft. It grew but only on the top side. Later it started spreading to the sides and a little on the bottom.
Answered by Dr. Prasad 10 hours later
Hi and thanks again,

The products of the cream may have induced some irritation which could also be contributing to your symptoms. It is good to know that you haven't used to the cream. I suggest you not to use them in future too.

Coming back to the current problem, I expect the symptoms to improve in a week or two. I hope you are using a good moisturizing agent too. In addition you can also use a topical steroid cream after discussing with your physician.

Though the spreading symptoms might be bothering you, let me reassure you. You should soon be alright by adding moisturizing agent and steroid cream to your treatment. Your prescribe a good topical steroid brand available at your region.

Hope this suffices. If all your queries are answered, do close this discussion. Yet, should you have any more queries, I will be glad to guide you further.

Wish you a speedy recovery

Best Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor